... insurance. I am feeling zaps in my head, nausea and a lot of other withdrawal symptoms. Is there anything I can do to lesson these symptoms? I don't want to leave the house or deal with people
Effexor - Recently I had to stop taking Venlafaxine because my prescription ran out and I have no?
- 26 Apr 2014 by marymartin54
- 22 Sep 2014
- effexor, nausea/vomiting, venlafaxine, withdrawal, insurance, prescription, symptom
Added 26 Apr 2014:
My doctor started me on Venlafaxine in 2008. I was in the midst of menopause and having some depression and menopausal symptoms. My then doctor, told me about Effexor and how it helps with the menopausal symptoms and thought it was something I should try verses taking hormonal treatments. I have been on Venlafaine since 2008 and have had withdrawal symptoms on and off since then.. I have gained considerable weight, have no energy and am always constipated since I started taking this medicine.
Mary don't really know anything to cover up the withdrawal symptoms if i were yu i would call the doctors office and explain the problems,See if the doctor has samples that they can help you get through the worst part of the withdrawl symptoms so call them monday and try to get something as soon as possible so call Monday and just know that these are uncomfortable but you well be okay..do your best to try and get something for the withdrawals... try and rest and have a good weekend..Chuck1957
Please call your doctor and get some more pills. According to the official FDA website, there can be drastic body effects from abruptly stopping or reducing the dose. And it also mentions that abruptly stopping or reducing the dose has been "associated with the appearance of new symptoms, the frequency of which increased with increased dose level and with longer duration of treatment." When you mention that since 2008 that you have had withdrawal symptoms on and off since then, have you caused more problems by reducing your dose or stopping in the past?
The FDA further states, "upon discontinuation of these drugs, particularly when abrupt" causes "dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g. paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, hypomania, tinnitus, and seizures. While these events are generally self-limiting, there have been reports of serious discontinuation symptoms."
When you say that you have had weight gain--that comes with menopause. When you say that you have no energy, that sounds like depression. Perhaps you either need a higher dose or another anti-depressant. And there are ways to counteract constipation. I have to take Miralax and Benefiber daily due to my medications. But talk to your doctor about how to treat the constipation.
Some people have reported it being one of the worst experiences of their lives when they stopped Effexor. Above all, please call your doctor and get some more pills so that you can taper off more gradually if you no longer want to take Effexor. But don't go on and off of it with the warning from the FDA above. Good luck to you.
I take 300 MG daily, and have for a few years. I'm very familiar with the symptoms you describe. The first time I had withdrawal, I had no idea what was going on, and it was very frightening. I don't know of anything that helps, but at most large pharmacies, generic prescriptions are often only $4.00.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Sep 2012 • 6 answers
Posted 25 Oct 2015 • 2 answers
Venlafaxine - I was prescribed 300mg of effexor per day for over a year I have not taken it now for?
Posted 18 Dec 2015 • 3 answers
Posted 10 Jan 2017 • 1 answer
Posted 28 Mar 2018 • 0 answers